MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the sureform 45 white reload, however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, when using the sureform 45 stapler, the procedure was suspended during compression.Compression, stapling, and then cutting were performed.Upon removal of the sureform 45 white reload, a hard material (resembling plastic) was found in the cutting rail.Use of the instrument was discontinued, and it was replaced to the backup.No fragment fell into the patient.The user completed the procedure, and no known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: when using the stapler, the procedure was paused during compression.Compression then continues, followed by stapling and cutting.When the stapler reload was removed, hard material was found in the cutting rail.The identified hard material was not detached/fall of the reload.No fragment fell into the patient¿s anatomy.The reported event caused a delay of less than 15 minutes.There was a presence of a hard material resembling plastic in the cutting rail/at the cutting rail when removing the reload from the stapler.There are no photos of the instrument or a video of the procedure available for review for isi.The instrument will be sent to the supplier.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the surefrom 45 white reload to perform failure analysis (fa).Fa was able to confirm/reproduce the reported complaint.The reload was found with a rotated blade inside the cartridge track.The rotated blade is a possible result of a 'tissue too thick to continue' firing failure.Further inspection revealed that the knife show damage.One of the guide bars was broken.This failure is commonly attributed to the use conditions and is related to the possible thickness or condition of the tissue fired across.Additional observations related to the customer reported complaint: the reload was found to have a broken pusher shuttle.This failure is commonly attributed to the use condition and is related to the knife rotation and the forces at this process.The reload was also found to have a cartridge damage along the inner knife track.This failure is commonly attributed to the use conditions and may be related to thickness or condition of the tissue fired across.The probable root cause of the rotated blade and the possibly resulting broken pusher shuttle is attributed to the user and is related to the possible thickness or condition of the tissue fired across while using the instrument.The probable root cause of reload damage is attributed to high firing torques, which can result from firing on challenging tissue (e.G., tissue condition) or hard objects (e.G., staples).
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22561119
Report Number2955842-2025-30859
Device Sequence Number15844478
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(10)K14240829
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345W-03
Device Catalogue Number48345W
Device Lot NumberK14240829 NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown